MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and sheath, 4fc12 with lot number 79166 were returned and analyzed.The data files showed at least 15 applications were performed with a balloon catheter on the date of the event with no system notices or issues.Visual inspection of the sheath showed the device was intact with no apparent issues.Flushing/ air aspiration testing did not show any air passing through the tube or expelled from the distal tip.Functional testing of the sheath confirmed the hemostatic valve was leaking.Air bubbles were observed through the valve.The valve disk was suspected to be torn.In conclusion, the reported issue was confirmed through testing.The sheath failed the returned product inspection due to a leaking hemostatic valve.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, as a radiofrequency catheter was inserted in the sheath and touch-up was performed, it was observed that blood was leaking from the hemostatic valve.As the blood leaking was more than expected, the sheath was replaced.The case was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7596750
Report Number3002648230-2018-00378
Device Sequence Number16175655
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number79166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight96